Puerto Rico, 2015Flood and Heavy Rain in Puerto Rico, May 29, 2015
May 29, 2015 · NWS SJU · 2 events in 2 counties and zones
Showers and thunderstorms developed across the Cordillera Central, moving north northeast, under a south to south southwest wind flow. Deep tropical moisture affected the local region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed across the Cordillera Central, moving north northeast, under a south to south southwest wind flow. Deep tropical moisture affected the local region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 29, 2:57 PM AST, 1 hour 34 minutes earlier.
Area forecast discussion, May 29, 2:57 PM AST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
257 PM AST FRI MAY 29 2015
.DISCUSSION...HEAVY SHOWERS AND STRONG THUNDERSTORMS DEVELOPED
OVER THE NORTH CENTRAL SECTIONS OF PUERTO RICO INCLUDING THE SAN
JUAN METROPOLITAN AREA. RADAR ESTIMATES WERE BETWEEN 2 TO 3 INCHES
MAINLY OVER THE MUNICIPALITIES OF BAYAMON AND VEGA BAJA. AT THIS
MOMENT MOST OF THESE SHOWERS AND THUNDERSTORMS HAVE SOME
INTENSITY. THESE SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING HOURS.
RADAR AND SATELLITE IMAGES ARE SHOWING A LARGE AREA OF SHOWERS AND
THUNDERSTORMS OVER THE LOCAL CARIBBEAN WATERS. THESE SHOWERS AND
THUNDERSTORMS WILL MOVE SLOWLY NW AND AFFECT THE EASTERN AND
SOUTHERN PORTIONS OF PUERTO RICO FROM LATE TONIGHT THROUGH
SATURDAY MID MORNING.
ON SATURDAY EXPECT A COMBINATION OF DAYTIME HEATING AND DIVERGENCE
ALOFT TO ENHANCE CONVECTION ACROSS PARTS OF THE ISLANDS. THIS WILL
INCREASE THE POTENTIAL FOR STRONG THUNDERSTORMS AND EVENTUALLY
LEAD TO URBAN AND SMALL STREAM FLOODING IN SOME AREAS...ESPECIALLY
ACROSS PARTS OF THE NORTHERN HALF OF PUERTO RICO.
THE UPPER LEVEL TROUGH AND ASSOCIATED LOW WILL CONTINUE
TO SHIFT WEST SOUTHWEST TO JUST NORTH OF HAITI THROUGH TONIGHT.
THIS WEATHER PATTERN WILL MAINTAIN THE SUBTROPICAL JET STREAM
ACROSS THE THE REGION WHICH HELP TO LIFT DEEP TROPICAL MOISTURE
ACROSS THE AREA THROUGH EARLY SUNDAY.
&&
.AVIATION...MVFR CONDITIONS WILL CONTINUE TO PREVAIL ACROSS TJSJ
THROUGH AT LEAST 29/23Z. MAINLY VFR CONDITIONS ARE EXPECTED TO
PREVAIL ACROSS ALL TAF SITES THROUGH 30/12Z. HOWEVER...PASSING
SHOWERS WILL AFFECT THE LOCAL TAF SITES FROM TIME TO TIME. LOW LEVEL
WINDS WILL BE MAINLY SOUTHEAST AT 10 KTS.
&&
.MARINE...WINDS AND SEAS WILL CONTINUE AT 4 FEET OR LESS AND 10
KNOTS OR LESS RESPECTIVELY TONIGHT. DETERIORATING CONDITIONS
EXPECTED TONIGHT AND SATURDAY DUE TO INCREASED POTENTIAL FOR
THUNDERSTORM DEVELOPMENT AND INCLEMENT WEATHER ACROSS PORTIONS OF
THE REGIONAL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 78 87 75 / 60 40 80 50
STT 84 77 86 76 / 50 50 70 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
AM...NONE.
&&
71/10
Hazardous weather outlook, May 29, 6:05 AM AST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
605 AM AST FRI MAY 29 2015
AMZ710>745-PRZ001>013-301015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
605 AM AST FRI MAY 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
DIURNAL EFFECTS AND UNSTABLE ATMOSPHERIC CONDITIONS WILL ENHANCE
THE POTENTIAL FOR STRONG THUNDERSTORMS AND HEAVY RAINFALL. THIS WILL
LEAD TO URBAN AND SMALL STREAM FLOODING DURING THE AFTERNOON
HOURS...ACROSS PARTS OF THE NORTH CENTRAL AND WESTERN
INTERIOR OF PUERTO RICO...AND ACROSS PARTS OF THE SAN JUAN METRO
AREA. ALSO...BRIEF GUSTY WINDS ARE EXPECTED NEAR THUNDERSTORM
ACTIVITY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
INCREASING TROPICAL MOISTURE WILL CAUSE MORE WIDESPREAD THUNDERSTORMS
WITH DANGEROUS LIGHTNING INTO THE WEEKEND. MODERATE TO LOCALLY
HEAVY RAIN IS POSSIBLE...WHICH COULD CAUSE FLOODING IN URBAN AREAS
AND SMALL STREAMS AS WELL AS RAPID RIVER RISES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-301015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
605 AM AST FRI MAY 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
INCREASING TROPICAL MOISTURE WILL CAUSE MORE WIDESPREAD THUNDERSTORMS
WITH DANGEROUS LIGHTNING LATER TODAY AND INTO THE WEEKEND.
MODERATE TO LOCALLY HEAVY RAIN IS POSSIBLE...WHICH COULD CAUSE
FLOODING IN URBAN AREAS...SMALL STREAMS AND GUTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AT LEAST THROUGH SUNDAY...THE POTENTIAL FOR MODERATE TO LOCALLY
HEAVY RAINFALL ACROSS THE USVI REMAINS HIGH. THEREFORE...FLOODING
IN URBAN AREAS...SMALL STREAMS AND GUTS WILL CONTINUE TO POSE A
THREAT TO RESIDENTS ACROSS THE LOCAL ISLANDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 29, 2:03 PM AST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
203 PM AST FRI MAY 29 2015
PRZ005-291845-
NORTH CENTRAL-
203 PM AST FRI MAY 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TOA ALTA...VEGA BAJA...
DORADO...TOA BAJA...BARCELONETA...FLORIDA...MANATI...COROZAL...VEGA
ALTA AND MOROVIS MUNICIPALITIES...
AT 202 PM AST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PAJONAL TO COROZAL...AND MOVING NORTH AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VEGA ALTA...MANATI...FLORIDA...BARCELONETA...VEGA BAJA...DORADO...TOA
BAJA...IMBERY...MIRANDA...LA LUISA...MONSERRATE...RIO LAJAS...COTO
NORTE...PAJONAL...BRENAS...SAN ANTONIO...BUFALO...SABANA...TIERRAS
NUEVAS PONIENTE AND TIERRAS NUEVAS PON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1847 6625 1843 6626 1839 6626 1838 6631
1837 6632 1836 6635 1838 6636 1837 6638
1837 6641 1838 6642 1837 6650 1835 6654
1835 6658 1848 6657 1849 6656 1847 6647
1849 6641
TIME...MOT...LOC 1802Z 198DEG 8KT 1839 6654 1837 6632
GARCIASpecial weather statement, May 29, 2:20 PM AST, 2 hours 11 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
203 PM AST VIERNES 29 DE MAYO DE 2015
PRZ001-005-006-281930-
INTERIOR CENTRAL-NORTE CENTRAL-SAN JUAN Y VECINDAD-
203 PM AST VIERNES 29 DE MAYO DE 2015
...UNA LINEA DE TRONADAS FUERTE AFECTARA LOS MUNICIPIOS DE TOA
ALTA...VEGA BAJA... DORADO...TOA
BAJA...BARCELONETA...FLORIDA...MANATI...COROZAL...VEGA ALTA Y
MOROVIS...
A LAS 2:02 PM AST...UNA LINEA DE TRONADAS FUERTES SE EXTENDIA DESDE
PAJONAL HASTA COROZAL...MOVIENDOSE HACIA EL NORTE A 10 MPH.
VIENTOS EN EXCESO DE 30 MPH SON POSIBLES CON ESTAS TORMENTAS.
LAS AREAS IMPACTADAS INCLUYE...
VEGA ALTA...MANATI...FLORIDA...BARCELONETA...VEGA BAJA...DORADO...TOA
BAJA...IMBERY...MIRANDA...LA LUISA...MONSERRATE...RIO LAJAS...COTO
NORTE...PAJONAL...BRENAS...SAN ANTONIO...BUFALO...SABANA...TIERRAS
NUEVAS PONIENTE Y TIERRAS NUEVAS PON.
LLUVIA TORRENCIAL TAMBIEN CONTINUA CON ESTA TORMENTA...Y PUDIERA
CAUSAR INUNDACIONES LOCALIZADAS. NO MANEJE EN CARRETERAS INUNDADAS.
BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO.
RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTAS
TORMENTAS...Y PODRIAN CAER A 15 MILLAS DE UNA TRONADA. BUSQUE
REFUGIO SEGURO ADENTRO DE UN EDIFICIO O VEHICULO.
LAT...LON 1847 6625 1843 6626 1839 6626 1838 6631
1837 6632 1836 6635 1838 6636 1837 6638
1837 6641 1838 6642 1837 6650 1835 6654
1835 6658 1848 6657 1849 6656 1847 6647
1849 6641
TIME...MOT...LOC 1802Z 198DEG 8KT 1839 6654 1837 6632
GARCIA/ACPSpecial weather statement, May 29, 2:56 PM AST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
256 PM AST FRI MAY 29 2015
PRZ001-291945-
SAN JUAN AND VICINITY-
256 PM AST FRI MAY 29 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT GUAYNABO AND BAYAMON
MUNICIPALITIES...
AT 255 PM AST...A STRONG THUNDERSTORM WAS OVER BAYAMON...MOVING
SLOWLY NORTHWARD.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1828 6613 1829 6619 1839 6619 1838 6613
TIME...MOT...LOC 1855Z 000DEG 0KT 1831 6616
FC
Special weather statement, May 29, 3:06 PM AST, 1 hour 25 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
256 PM AST VIERNES 29 DE MAYO DE 2015
PRZ001-291945-
SAN JUAN Y VECINDAD-
256 PM AST VIERNES 29 DE MAYO DE 2015
...UNA AREA DE TRONADAS FUERTES AFECTARA LOS MUNICIPIOS DE GUAYNABO
Y BAYAMON...
A LAS 2:55 PM AST...UNA TRONADA FUERTE ESTABA SOBRE
BAYAMON...MOVIENDOSE LENTAMENTE HACIA EL NORTE.
VIENTOS EN EXCESO DE 30 MPH Y GRANIZO PEQUENO SON POSIBLES CON ESTAS
TORMENTAS. ADEMAS...LLUVIAS TORRENCIALES ESTAN OCCURIENDO Y PODRIAN
CAUSAR INUNDACIONES LOCALIZADAS. NO MANEJE SU VEHICULO SOBRE
CARRETERAS INUNDADAS.
RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTAS
TORMENTAS...Y PODRIAN CAER A 15 MILLAS DE UNA TRONADA. BUSQUE
REFUGIO SEGURO ADENTRO DE UN EDIFICIO O VEHICULO.
LAT...LON 1828 6613 1829 6619 1839 6619 1838 6613
TIEMPO...MOT...LOC 1855Z 000DEG 0KT 1831 6616
FC/ACP
Flood, Fajardo
- When
- May 29, 4:31 PM AST to 7:45 PM AST
- Where
- Fajardo County, 0.67 mi S of Fajardo to 0.72 mi S of Fajardo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 18.310, -65.651
Rio Fajardo out of its banks. PR-3 with PR-53 at Cilito ward, impassable.
Heavy Rain, Bayamon
- When
- May 29, 9:19 PM AST
- Where
- Bayamon County, 3.48 mi SW of Bayamon to 3.19 mi SW of Bayamon
- Reported by
- Newspaper
- Coordinates
- 18.311, -66.204
A mudslide was reported in the intersection between roads PR-167 and PR-812 in Bayamon.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, May 29 to 30, 2015$410,000 · 1 in hail · 45 events
- Hail and Damaging Winds in Kansas, May 29, 2015$672,000 · 1.75 in hail · 14 events
- Tornadoes and Flash Flooding in Oklahoma, May 29, 2015$110,000 · EF1 · 17 events
- Heavy Rain in Michigan, May 29, 20154 injured · $30,000 · 1 event
- Tornado and Flash Flood in Mississippi, May 29 to 31, 2015$72,000 · EF0 · 13 events
- Flash Flooding and Damaging Winds in Pennsylvania, May 29, 2015$24,000 · 50 kt wind · 7 events
- Tornado in Illinois, May 29, 2015EF1 · 1 event
- Damaging Winds in Louisiana, May 29, 2015$30,000 · 52 kt wind · 2 events
- Flash Flooding and Damaging Winds in Arkansas, May 29, 2015$25,000 · 55 kt wind · 5 events
- Damaging Wind in Missouri, May 29, 2015$30,000 · 74 kt wind · 1 event
- Flash Flood and Debris Flow in Washington, May 29, 2015$14,000 · 1.25 in hail · 16 events
- Damaging Winds in Texas, May 29, 2015$25,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574320, 574321.